Texas, 2006

Wildfire in Texas, June 11 to 12, 2006

June 11 to 12, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eleven and a half miles southwest of Goodnight was caused by lightning and burned six hundred and forty acres. No structural damage and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eleven and a half miles southwest of Goodnight was caused by lightning and burned six hundred and forty acres. No structural damage and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 7:36 PM CST, 59 minutes earlier.

Area forecast discussion, Jun 11, 7:36 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT SUN JUN 11 2006

.UPDATE...
MADE A QUICK SHORT TERM UPDATE TO THE ZONES TO REMOVE EVENING WORDING
AND FINE TUNE POPS BASED ON CONVECTION BREAKING OUT ACROSS THE WEST
AND SOUTHERN CWA. STORMS ARE PRIMARILY OUTFLOW DRIVEN AND ARE NOT
VERY ORGANIZED...BUT THINKING STORMS MAY TRY AND LINGER A FEW MORE
HOURS SO WENT AHEAD AND ADJUSTED POPS ACCORDINGLY WITH HIGHEST VALUES
IN THE NORTHERN CWA. ALSO TWEAKED CLOUD COVER TO ACCOUNT FOR STORMS
AND CIRRUS BLOWING OFF FROM THE ANVILS. ALSO NOTICING VIRGA OUT OF
SOME STORMS SO MAY NEED TO FOCUS ON GUSTY WINDS OVER THE NEXT FEW
HOURS.

JJB

&&

.PREV DISCUSSION... (ISSUED 205 PM CDT SUN JUN 11 2006)

DISCUSSION...
ATTM...OUTFLOW BOUNDARY OR WEAK COLD FRONT HAS PUSHED INTO THE SOUTH
PLAINS...ROUGHLY ON A LINE FROM NEAR WELLINGTON TO LUBBOCK. TO THE
NORTH OF THIS BOUNDARY...TEMPS HAVE MODERATED A BIT WITH EARLY AFTN
TEMPS IN THE 80S AND LOWER 90S. THIS BOUNDARY WILL LIKELY STALL AND
RETREAT SLIGHTLY NORTHWARD...POSITIONING ITSELF IN THE VICINITY OF
THE SRN TX PANHANDLE ON MONDAY. CENTER OF UPPER HIGH TO REMAIN SW OF
THE AREA RESULTING IN A WEST TO NORTHWEST FLOW ALOFT. THIS COULD
RESULT IN THE DEVELOPMENT OF A FEW STORMS OVER THE HIGHER TERRAIN OF
NM AND SE CO AND ALLOW THESE STORMS TO PROPOGATE ALONG THE OLD
FRONTAL BOUNDARY MON EVE. THEREFORE WILL CONTINUE WITH SLIGHT CHC
POPS AREA WIDE FOR MON EVENING. ODDS ARE AGAINST CONVECTION MAKING IT
INTO PANHANDLES THIS EVENING...BUT THE FAVORED AREA WILL BE ACROSS
THE OKLAHOMA PANHANDLE.

TEMPS COULD BE THE BIG STORY BY MID WEEK. BEFORE THEN...TEMPS LIKELY
TO BE LESS HOT ON MON AS SFC FLOW BECOMES SE. WARMER TUE AND
DOWN RIGHT HOT WED THROUGH FRI AS UPPER RIDGE BUILDS BACK ON TOP OF
THE AREA. H85 TEMPS PROGGED TO BE UP TO 35C ACROSS MUCH OF THE AREA.
THU APPEARS TO BE THE HOTTEST DAY WITH GUIDANCE TEMPS WELL OVER 100
AREA WIDE. HIGH TEMPS BEGIN TO GRADUALLY MODERATE OVER THE WEEKEND AS
THE RIDGE FLATTENS...5H HEIGHTS LOWER...AND THE BASE OF A LONGWAVE
TROF SKIRTS OVER THE AREA. THIS PERIOD SHOULD ALSO BE WATCHED FOR
TSTM POTENTIAL ESPECIALLY DURING THE LATE AFTN AND EVENING HOURS AS
WEST AND NW FLOW ALOFT WILL BE CONSIDERABLY MORE PRONOUNCED AND AS A
WEAK COLD FRONT APROACHES THE AREA.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jun 11, 2:40 PM CST, 5 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SUN JUN 11 2006

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
340 PM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND
FAR NORTHERN TEXAS PANHANDLES TONIGHT...AS WELL AS ACROSS THE
SOUTHEAST TEXAS PANHANDLE. THE MAIN THREATS WILL BE STRONG GUSTY
WINDS AND LIGHTNING. HOWEVER...SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE MONDAY NIGHT.
THESE STORMS ARE ALSO EXPECTED TO REMAIN BELOW SEVERE LEVELS. AN
ELEVATED FIRE POTENTIAL IS EXPECTED WEDNESDAY THROUGH FRIDAY AS VERY
HOT AND DRY CONDITIONS DEVELOP AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

In the hours before

Special weather statement, Jun 11, 7:45 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT SUN JUN 11 2006

TXZ006-120245-
HARTLEY-
845 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORM IN HARTLEY COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL HARTLEY COUNTY
ABOUT 13 MILES SOUTHWEST OF HARTLEY AT 845 PM CDT...MOVING NORTHEAST
AT 15 MPH.

ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH
THIS STORM.

PEOPLE IN HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER
Special weather statement, Jun 11, 7:56 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SUN JUN 11 2006

OKZ001-120300-
CIMARRON-
856 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORM IN SOUTHWESTERN CIMARRON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED MOVING INTO SOUTHWESTERN CIMARRON
COUNTY ABOUT 11 MILES SOUTHWEST OF WHEELESS AT 855 PM CDT...MOVING
NORTHEAST AT 20 MPH.

ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 TO 55 MPH ARE LIKELY
WITH THIS STORM.

PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER
Special weather statement, Jun 11, 8:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT SUN JUN 11 2006

TXZ012-013-017-018-120315-
ARMSTRONG-CARSON-POTTER-RANDALL-
914 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORMS IN SOUTHERN POTTER...NORTHEASTERN
RANDALL...AND ARMSTRONG COUNTIES...

STRONG THUNDERSTORMS WERE LOCATED IN SOUTHEASTERN POTTER...
NORTHEASTERN RANDALL AND ARMSTRONG COUNTIES FROM RICK HUSBAND
INTERNATIONAL AIRPORT IN AMARILLO SOUTHEAST TO CLAUDE...GOODNIGHT...
AND WAYSIDE AT 913 PM CDT...MOVING NORTH AT 15 TO 20 MPH. THE STORMS
WILL MOVE INTO SOUTHERN CARSON COUNTY BETWEEN 915 PM AND 945 PM.

ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 50 TO 55 MPH ARE LIKELY
WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN POTTER COUNTY...NORTHEASTERN RANDALL COUNTY...
SOUTHERN CARSON COUNTY...AND ARMSTRONG COUNTY SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SCHNEIDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Armstrong

When
June 11, 8:35 PM CST to June 12, 5:00 PM CST
Where
Armstrong forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517173.